Alert archive / Arizona / Winter Storm Watches in 2011
Winter Storm Watch 2, NWS Tucson, AZ
NWS Tucson, AZ issued this winter storm watch at Apr 8, 2011, 2:28 AM MST for 5 counties in Arizona. It took effect at Apr 9, 2011, 11:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 8, 2011, 2:28 AM MST (09:28 UTC)
- In effect from
- Apr 9, 2011, 11:00 AM MST
- Expired
- Apr 8, 2011, 2:44 PM MST
- In force
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ
The radar
The Tucson radar (KEMX), 82 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 9.5 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3509 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
357 WWUS45 KTWC 080928 WSWTWC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 228 AM MST FRI APR 8 2011 ...LATE SEASON WINTER STORM... AZZ510-511-514-081730- /O.NEW.KTWC.WS.A.0002.110409T1800Z-110410T0600Z/ WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CATALINA AND RINCON MOUNTAINS- INCLUDING THE CITIES OF...HANNAGAN MEADOW...MOUNT GRAHAM... MOUNT LEMMON...SUMMERHAVEN 228 AM MST FRI APR 8 2011 ...WINTER STORM WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. * TIMING...SHOWERS WILL MOVE IN FROM THE WEST TONIGHT WITH SNOW INCREASING DURING THE DAY SATURDAY...DIMINISHING EARLY SUNDAY MORNING. * SNOW ACCUMULATIONS...5 TO 9 INCHES STORM TOTAL SNOWFALL IS EXPECTED ABOVE 7000 FEET. * SNOW LEVELS...SNOW LEVELS WILL START NEAR MOUNTAIN PEAKS EARLY FRIDAY NIGHT...THEN FALL TO NEAR 5500 TO 6000 FEET SATURDAY. * WINDS...STRONG GUSTY WINDS WILL PERSIST IN THE MOUNTAINS...WITH SOUTHWESTERLY TO NORTHWESTERLY WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS SATURDAY. * IMPACTS...LATE SEASON SNOWFALL AND GUSTY WINDS WILL LEAD TO HAZARDOUS CONDITIONS IN THE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY SERIOUSLY IMPACT TRAVEL. GUSTY WINDS AND BLOWING SNOW IS ALSO POSSIBLE. THOSE PLANNING TRAVEL INTO THE WATCH AREA SHOULD PREPARE FOR DIFFICULT WINTER DRIVING CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES ON THIS DEVELOPING WINTER STORM. && $$ HTTP://WEATHER.GOV/TUCSON
2 follow-up statements
134 WWUS45 KTWC 081720 WSWTWC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 1020 AM MST FRI APR 8 2011 ...LATE SEASON WINTER STORM... AZZ510-511-514-090700- /O.CON.KTWC.WS.A.0002.110409T1800Z-110410T0600Z/ WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CATALINA AND RINCON MOUNTAINS- INCLUDING THE CITIES OF...HANNAGAN MEADOW...MOUNT GRAHAM... MOUNT LEMMON...SUMMERHAVEN 1020 AM MST FRI APR 8 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... A WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. * TIMING...SHOWERS WILL MOVE IN FROM THE WEST TONIGHT WITH SNOW INCREASING DURING THE DAY SATURDAY...DIMINISHING EARLY SUNDAY MORNING. * SNOW ACCUMULATIONS...5 TO 9 INCHES STORM TOTAL SNOWFALL IS EXPECTED ABOVE 7000 FEET. * SNOW LEVELS...SNOW LEVELS WILL START NEAR MOUNTAIN PEAKS EARLY FRIDAY NIGHT...THEN FALL TO NEAR 5500 TO 6000 FEET SATURDAY. * WINDS...STRONG GUSTY WINDS WILL PERSIST IN THE MOUNTAINS... WITH SOUTHWESTERLY TO NORTHWESTERLY WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS SATURDAY. * IMPACTS...LATE SEASON SNOWFALL AND GUSTY WINDS WILL LEAD TO HAZARDOUS CONDITIONS IN THE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY SERIOUSLY IMPACT TRAVEL. GUSTY WINDS AND BLOWING SNOW IS ALSO POSSIBLE. THOSE PLANNING TRAVEL INTO THE WATCH AREA SHOULD PREPARE FOR DIFFICULT WINTER DRIVING CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES ON THIS DEVELOPING WINTER STORM. && $$ HTTP://WEATHER.GOV/TUCSON
161 WWUS45 KTWC 082144 WSWTWC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 244 PM MST FRI APR 8 2011 ...LATE SEASON WINTER STORM... AZZ510-511-514-090700- /O.UPG.KTWC.WS.A.0002.110409T1800Z-110410T0600Z/ /O.NEW.KTWC.WW.Y.0003.110409T1300Z-110410T1200Z/ WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CATALINA AND RINCON MOUNTAINS- INCLUDING THE CITIES OF...HANNAGAN MEADOW...MOUNT GRAHAM... MOUNT LEMMON...SUMMERHAVEN 244 PM MST FRI APR 8 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM SATURDAY TO 5 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WINTER WEATHER ADVISORY FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 6 AM SATURDAY TO 5 AM MST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...SHOWERS WILL MOVE IN FROM THE WEST TONIGHT WITH SNOW INCREASING DURING THE DAY SATURDAY...DIMINISHING EARLY SUNDAY MORNING. * SNOW ACCUMULATIONS...6 TO 9 INCHES STORM TOTAL SNOWFALL IS EXPECTED ABOVE 7000 FEET. * SNOW LEVELS...SNOW LEVELS WILL START NEAR MOUNTAIN PEAKS EARLY TONIGHT...THEN FALL TO NEAR 4500 TO 5000 FEET SATURDAY...AND 4000 TO 4500 FEET BY EARLY SUNDAY. * WINDS...STRONG GUSTY WINDS WILL PERSIST IN THE MOUNTAINS... WITH SOUTHWESTERLY WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS SATURDAY. * IMPACTS...LATE SEASON SNOWFALL AND GUSTY WINDS WILL LEAD TO HAZARDOUS CONDITIONS IN THE MOUNTAINS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW ARE LIKELY WHICH WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ HTTP://WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this winter storm watch went out at Apr 8, 2:15 AM MST, 13 minutes earlier.
Area forecast discussion, Apr 8, 2:15 AM MST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
215 AM MST FRI APR 8 2011
.SYNOPSIS...A STRONG AND COLD STORM SYSTEM WILL IMPACT THE REGION
OVER THE NEXT FEW DAYS. THIS SYSTEM WILL BRING STRONG GUSTY WINDS TO
THE AREA TODAY...FOLLOWED BY VALLEY RAIN AND MOUNTAIN SNOW SATURDAY.
MUCH COOLER TEMPERATURES CAN BE EXPECTED SATURDAY WITH FREEZING
TEMPERATURES POSSIBLE SATURDAY NIGHT AND SUNDAY MORNING...ESPECIALLY
EAST OF TUCSON. DRY AND WARMER WEATHER WILL RETURN NEXT WEEK.
&&
.DISCUSSION...INCREASING SOUTHWESTERLY FLOW AHEAD OF A STRONG SYSTEM
DIGGING INTO THE REGION TODAY. THE GRADIENT WILL TIGHTEN RAPIDLY
THROUGH THE DAY AS THE LOW DEVELOPS AND DIGS INTO NEVADA AND
SOUTHERN CALIFORNIA...WITH STRONG GUSTY WINDS ACROSS SOUTHEAST
ARIZONA BY THIS AFTERNOON. A WIND ADVISORY IS IN EFFECT TODAY ALONG
WITH FIRE WEATHER CONCERNS AS OUTLINED IN THE FIRE WEATHER SECTION
BELOW. THE TIGHTEST GRADIENT FOR THE SOUTHEAST PART OF THE STATE IS
ACTUALLY EXPECTED FRIDAY NIGHT INTO SATURDAY MORNING...SO EXPECT
EVEN VALLEY LOCATIONS TO REMAIN MIXED OVERNIGHT WITH UNUSUALLY HIGH
OVERNIGHT LOWS AS BOUNDARY LAYERS STRUGGLE TO ESTABLISH THE USUAL
INVERSIONS.
A STRONG DYNAMIC STORM SYSTEM WILL LIKELY BE ABLE GENERATE A DECENT
MOISTURE TAP AS IT PUSHES ACROSS ARIZONA SATURDAY. THIS UNSEASONABLY
COLD SYSTEM WILL LIKELY GENERATE AT LEAST ADVISORY LEVEL SNOWFALL IN
THE MOUNTAINS...AND PERHAPS MORE. CONSIDERING THE LATENESS IN THE
SEASON FOR SUCH A STORM WE ARE ISSUING A WINTER STORM WATCH FOR SOME
OF THE MOUNTAIN ZONES. DAYTIME HIGHS SATURDAY WILL LIKELY BE 20
DEGREES OR MORE BELOW CLIMO AND WE COULD ACTUALLY SEE FREEZING
TEMPERATURES IN EASTERN VALLEYS SUNDAY MORNING.
STRONG RIDGING WILL PHASE IN FROM THE WEST BEHIND THE SYSTEM EARLY
IN THE NEW WEEK. EXPECT A RAPID WARMING TREND BY MONDAY WITH
TEMPERATURES BACK AROUND CLIMO BY TUESDAY.
&&
.AVIATION...FEW-SCT AOA 12K FT WITH INCREASING CLOUDS TONIGHT. SLY
SFC WINDS 5-15 KTS WITH A FEW GUSTS UP TO 20 MPH THIS MORNING. WINDY
LATER TODAY WITH SWLY SFC WINDS 25 TO 35 KTS WITH GUSTS TO 45
KTS. EASTERN AREAS...ESPECIALLY KDUG...COULD SEE GUSTS IN EXCESS OF
50 KTS. SCT MID TO HIGH LEVEL CLOUDS WITH BASES 12-15K FT AGL
INCREASING AND LOWERING TO BKN-OVC WITH BASES 8-12K FT AGL TONIGHT.
-SHRA WILL BEGIN ACROSS WESTERN AZ TONIGHT. AVIATION DISCUSSION NOT
UPDATED FOR TAF AMENDMENTS.
&&
.FIRE WEATHER...A STRONG PACIFIC STORM SYSTEM WILL APPROACH
SOUTHEAST ARIZONA TODAY AND REACH THE AREA ON SATURDAY. STRONG
SOUTHWEST WINDS AHEAD OF THE SYSTEM WILL DEVELOP TODAY. STRONG GUSTY
SOUTHWEST WINDS...CRITICAL FIRE DANGER...AND RH VALUES NEAR 15
PERCENT WILL LEAD TO THE ISSUANCE OF A RED FLAG WARNING FOR EASTERN
FIRE WEATHER ZONE 148 BELOW 5000 FEET...WHICH INCLUDES
COCHISE...SOUTHERN GRAHAM AND SOUTHERN GREENLEE COUNTIES. DEEPER
MOISTURE WILL ARRIVE SATURDAY WITH WIDESPREAD RAIN SHOWERS ARE
EXPECTED ALONG THE POTENTIAL FOR SNOW IN THE HIGHER ELEVATION. THE
DRY CONDITIONS SHOULD THEN RETURN EARLY NEXT WEEK.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM NOON TO 8 PM MST TODAY FOR PUBLIC ZONES
AZZ503-504-506>515.
RED FLAG WARNING FROM NOON TO 6 PM MST TODAY FOR EASTERN
FIRE WEATHER ZONE 148 BELOW 5000 FEET.
WINTER STORM WATCH SATURDAY AND SATURDAY NIGHT FOR MOUNTAIN
ZONES 510-511-514.
WEATHER.GOV/TUCSONHazardous weather outlook, Apr 7, 2:53 PM MST, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 253 PM MST THU APR 7 2011 AZZ503-504-506>509-082200- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- 253 PM MST THU APR 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TONIGHT NO WEATHER HAZARDS EXPECTED AT THIS TIME TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WIND ADVISORY HAS BEEN POSTED FROM NOON TO 8 PM MST FRIDAY FOR STRONG WINDS IN EXCESS OF 30 MPH. BLOWING DUST MAY ACCOMPANY THESE STRONG WINDS. THE WIND WILL DEVELOP AHEAD OF A STORM SYSTEM THAT WILL BRING RAIN TO THE AREA SATURDAY ALONG WITH MUCH COOLER TEMPERATURES. CLEARING SKIES SATURDAY NIGHT WILL LEAD TO FREEZING TEMPERATURES SUNDAY MORNING...ESPECIALLY ABOVE 3500 FEET. DRY AND WARMER WEATHER CAN BE ANTICIPATED NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ510>514-082200- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS- 253 PM MST THU APR 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TONIGHT NO WEATHER HAZARDS EXPECTED AT THIS TIME TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WIND ADVISORY HAS BEEN POSTED FROM NOON TO 8 PM MST FRIDAY FOR STRONG WINDS IN EXCESS OF 40 MPH. THE WINDS WILL DEVELOP AHEAD OF A STORM SYSTEM THAT WILL BRING RAIN AND SNOW TO THE AREA SATURDAY ALONG WITH MUCH COOLER TEMPERATURES. SNOWFALL WILL BE THE HEAVIEST IN PINALENO AND WHITE MOUNTAINS... WITH STORM TOTALS OF 4 TO 8 INCHES BY SUNDAY MORNING ABOVE 7000 FEET. ELSEWHERE...LIGHTER SNOW AMOUNTS CAN BE EXPECTED ABOVE 7000 FEET. DRY AND WARMER WEATHER CAN BE ANTICIPATED NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ501-502-505-515-082200- WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- SOUTH CENTRAL PINAL COUNTY-BABOQUIVARI MOUNTAINS- 253 PM MST THU APR 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TONIGHT NO WEATHER HAZARDS EXPECTED AT THIS TIME TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY GUSTY WINDS OF UP TO 40 MPH WILL DEVELOP FRIDAY AHEAD OF A STORM SYSTEM THAT WILL BRING RAIN TO THE AREA SATURDAY. COOLER AIR WILL ALSO USHER IN WITH THE RAIN. CLEARING SKIES SATURDAY NIGHT WILL LEAD TO TEMPERATURES IN THE MID TO UPPER 30S SUNDAY MORNING...WITH NEAR FREEZING TEMPERATURES POSSIBLE ABOVE 3500 FEET. DRY AND WARMER WEATHER CAN BE ANTICIPATED NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 5:02 AM MST | Red Flag Warning | TWC | 13 hr | |
| Apr 8, 2:44 PM MST | Winter Weather Advisory | TWC | Cochise, Graham, Greenlee, Pima, Pinal | 32 hr |
| Apr 8, 2:47 PM MST | Wind Advisory | TWC | Cochise, Graham, Pima, Santa Cruz | 29 hr |
Nearby
Winter Storm Watches in Arizona, 2011Every winter storm watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.